(sorry this is so long..)
For over nine months now, I’ve had chronic DAILY headaches. I’m a 26-year-old female. At first, they behaved like sinus infections and improved with antibiotics and steroids. Now, NOTHING seems to help. I had sinus surgery in November 2007, but it did nothing to help my pain. In fact, my pain has been worse since the surgery!
My main symptoms are:
- a deep, aching pain/pressure in my cheekbones
- dental pain on my upper-left teeth…was so bad once that I went to the ER
- pain all over my forehead/temples
These symptoms never leave…they’re present ALL day…the intensity just varies. It usually gets worse and worse as the day goes on. Simple things like talking, laughing, or smiling a lot tend to REALLY exacerbate the problem. It also gets worse if I go outside for awhile…not sure if it’s from the sun or from the allergen exposure (I have VERY bad allergies…I started allergy shots in February 2008). It also gets worse if I lean forward.
I’ve tried many medicines to no avail:
- round after round of antibiotics
- prednisone (seemed to help, but I obviously can’t be on steroids forever)
- indomethicin (seemed to help for awhile but doesn’t anymore)
- magnesium infusion via an IV
- advil, tylanol, excedin, etc.
I take Allegra D and Singulair daily as well as the nose spray Nasonex.
I had an MRI…it was normal. I’ve had several CT scans…they show nothing that could really be causing these headaches. I do have one remaining, relatively minor structural problem that was MISSED during the first surgery, as well as some scar tissue in the ethmoids…I intend to have a second sinus surgery to fix these problems. My new ENT told me, though, that it’s statistically unlikely for the surgery to help my headaches.
I am well aware that migraines can often FEEL like sinus headaches…however I don’t have any of the other migraine symptoms (nausea, sound/light sensitivity, throbbing, etc.) My headache specialist thinks that I most likely have chronic daily headaches which, I’ve learned, are the hardest to treat. He just gave me a triptan to try and see if I respond to that...mainly to be able to cross that off the list. The problem becomes that, since my head hurts ALL the time, I would be taking a triptan ALL the time, and I know that can cause rebound headaches. I have yet to try it.
I’ve found a few people with similar problems on forums like this, but they seem to usually have vision problems, lightheadedness, etc. that I don’t have. I’ve also never found anyone who SOLVED their problem. Does ANYONE have a similar-sounding problem? Any solutions??? Any advice would be most appreciated.